Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 27, NWS San Angelo, TX

April 13, 20194 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 13, 2019, 7:33 AM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 7:33 AM CDT (12:33 UTC)
Expired
Apr 13, 2019, 8:15 AM CDT
In force
42 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coleman County, TX, Concho County, TX, McCulloch County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:32 AM CDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 5:12 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 13, 5:12 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
512 AM CDT Sat Apr 13 2019

.SHORT TERM...
(Today and Tonight)

A line of strong to severe thunderstorms west of San Angelo at 5
AM CDT will continue to push east/northeast across West Central
Texas this morning. Large hail and damaging winds will be the main
concerns. However, an isolated tornado still remains a
possibility.

Much of the showers and thunderstorms will last
through the majority of today before areas south of the Big
Country clear out for this evening. The last remaining activity
will clear out of the Big Country early Sunday morning.

.LONG TERM...
(Sunday through Monday)

For the extended forecast, we are expecting drier conditions to
return along with warming temperatures. Much of the area will
return to the 80s starting on Monday and will stay there through
Wednesday. Then, an upper level disturbance will move across the
Plains dragging another cold front through the region. Rain
chances with this disturbance remain low as most of the activity
will stay north of West Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  37  66  52 /  80  30   0   0
San Angelo 	 56  37  71  51 /  50   5   0   0
Junction 	 67  39  73  50 /  50   0   0   0
Brownwood 	 60  38  66  48 / 100  20   0   0
Sweetwater 	 48  36  66  52 /  80  20   0   0
Ozona      	 60  36  71  49 /  30   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-
Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom
Green.

&&

41/41
Hazardous weather outlook, Apr 13, 5:17 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
517 AM CDT Sat Apr 13 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
517 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of West Central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms will affect the area through the morning hours today.
Some of the storms may become severe, with large hail and damaging
winds the main threats.

Strong north winds will develop behind a cold front this afternoon
and evening, with sustained wind speeds between 25 and 35 mph,
with gusts to 45 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this morning.

In the hours before

Special weather statement, Apr 13, 4:58 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 AM CDT Sat Apr 13 2019

TXZ071-072-076-077-131045-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-
458 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHWESTERN TOM GREEN...NORTHEASTERN CROCKETT AND CENTRAL IRION
COUNTIES UNTIL 545 AM CDT...

At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Mertzon to near Barnhart
to 14 miles north of Ozona. Movement was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Mertzon, Barnhart, The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3153 10080 3113 10082 3084 10092 3086 10136
      3110 10121 3142 10119
TIME...MOT...LOC 0957Z 268DEG 27KT 3136 10104 3110 10109 3091 10120

JW
Special weather statement, Apr 13, 6:33 AM CDT, 1 hour before
Special Weather Statement
National Weather Service San Angelo TX
633 AM CDT Sat Apr 13 2019

TXZ065-066-072-073-139-131215-
Runnels TX-Tom Green TX-Coleman TX-Coke TX-Concho TX-
633 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...SOUTHWESTERN
COLEMAN...NORTHEASTERN TOM GREEN...RUNNELS AND NORTHERN CONCHO
COUNTIES UNTIL 715 AM CDT...

At 632 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronte to near Miles to Wall. Movement was
east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ballinger, Winters, Paint Rock, Maverick, Bronte, Miles, Lowake,
Wall, Hatchel, Veribest, Leaday, Eola, Rowena, Orient, Norton,
Benoit, Mereta, Ivie Reservoir Near Concho Park Marina, Crews and
Talpa.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3196 9971 3163 9960 3147 9966 3132 10037
      3159 10033 3186 10047
TIME...MOT...LOC 1132Z 261DEG 41KT 3184 10038 3161 10025 3137 10029
Special weather statement, Apr 13, 7:24 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
724 AM CDT Sat Apr 13 2019

TXZ054-066-127-128-139-131315-
Runnels TX-Callahan TX-Nolan TX-Coleman TX-Taylor TX-
724 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN...
NORTHWESTERN COLEMAN...SOUTHEASTERN NOLAN...TAYLOR AND RUNNELS
COUNTIES UNTIL 815 AM CDT...

At 724 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Happy Valley to 8 miles south of Benoit.
Movement was northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Abilene, Coleman, Ballinger, Winters, Wylie, Tuscola, Buffalo Gap,
Lawn, Novice, Glen Cove, Bradshaw, Hatchel, Silver Valley, Caps,
Hylton, Benoit, View, Wingate, Happy Valley and Coronados Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.

LAT...LON 3244 9981 3174 9934 3161 9988 3220 10032
TIME...MOT...LOC 1224Z 246DEG 24KT 3219 10016 3165 9980

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:28 PM CDTSpecial Weather StatementSJTFisher47 min
Apr 12, 9:02 PM CDTSpecial Weather StatementSJTFisher28 min
Apr 12, 9:25 PM CDTSpecial Weather StatementSJTFisher35 min
Apr 12, 10:16 PM CDTSpecial Weather StatementSJTJones44 min
Apr 13, 1:11 AM CDTSevere Thunderstorm WarningSJTCrockett49 min
Apr 13, 1:59 AM CDTSevere Thunderstorm WarningSJTCrockett46 min
Apr 13, 2:13 AM CDTTornado WarningSJTCrockett32 min
Apr 13, 2:46 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion44 min
Apr 13, 3:44 AM CDTSevere Thunderstorm WarningSJTIrion46 min
Apr 13, 4:06 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more18 hr
Apr 13, 4:12 AM CDTAreal Flood AdvisorySJTIrion, Tom Green3 hr
Apr 13, 4:27 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green33 min
Apr 13, 4:58 AM CDTSpecial Weather StatementSJTIrion47 min
Apr 13, 5:22 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Sterling, Tom Green38 min
Apr 13, 5:54 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Schleicher, Tom Green36 min
Apr 13, 6:24 AM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 13, 6:29 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green46 min
Apr 13, 6:33 AM CDTSpecial Weather StatementSJTRunnels42 min
Apr 13, 6:56 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green49 min
Apr 13, 7:13 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green47 min
Apr 13, 7:24 AM CDTSpecial Weather StatementSJTRunnels, Taylor51 min
Apr 13, 7:32 AM CDTTornado WarningSJTConcho, Menard18 min
Apr 13, 7:59 AM CDTSpecial Weather StatementSJTMcCulloch46 min
Apr 13, 8:45 AM CDTSpecial Weather StatementSJTBrown, Mason, San Saba45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.